I'm a well-educated and fairly intelligent person who has been undergoing t he challenges of a variety of things caused by my osteoarthritis for over 14 years . Many people don't understand my refusal to take pain meds in spite of, at times, debilitating pain. The side effects for me, haven't been worth taking any of the HUGE variety of prescription drugs on the market.
A few months ago, my orthopedic surgeon as well as my neurologist, diagnosed me with the biggest challenge so far - my back is "betraying" me! My lower back has deteriorating disks, I also have stenosis of the spinal column, bulging disks, exposed nerves, and a few other things. Therefore causing excruciating pain. After a CT Scan, I was also told I needed to sell my house and buy one with no stairs. It was also recommended that I be sure to have wide doorways (they didn't need to explain that to me!).
Yes, I was frightened about the future. My doctors also put me on a 24 hour a day regimen of strong narcotic paink...
If you depend on ketorolac (brand name Toradol) injections for Migraine treatment, it would be wise to contact your doctor to find out you should use in it's place for the foreseeable future.
Doctors, pharmacies, and emergency rooms are reporting shortages and outages of injectable ketorolac. The FDA web site lists ketorolac injection in their drug shortages section. Various manufacturers list shortages, giving different reasons including manufacturing delays, increase in demand, and raw material shortage. None list any anticipated dates by which they expect the shortage to be resolved.
Ketorolac is an NSAID sometimes used in injection as a rescue medication when Migraine abortives fail or can't be used. The brand name of ketorolac was Toradol, which was discontinued some time ago. For more information, see Preventive, Abortive, and Rescue Medications - What's the Difference?
If ketorolac is your rescue medication, please contact your doctor now about an alterna...
I took a oxycodone 5mg and 15 min later was given a toradol shot. Is this safe? Amy.
There are no significant interactions between these two medications to make the combination unsafe.
That said, it doesn't mean they're safe for you. It depends on more than those two medications. It also depends on all other medications you're taking and any medical issues you may have. Hopefully, you remembered to tell the doctor who ordered the Toradol about the oxycodone, and he or she considered that before ordering the Toradol.
Good luck, John Claude Krusz and Teri Robert
If you need help finding a Migraine and headache specialist, visit our listing of Patient Recommended Specialists .
About Ask the Clinician :
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Le...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.